Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 42, NWS Marquette, MI

June 2, 2011

NWS Marquette, MI issued this small craft advisory at Jun 2, 2011, 5:03 PM EDT. It took effect at Jun 3, 2011, 6:00 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2011, 5:03 PM EDT (21:03 UTC)
In effect from
Jun 3, 2011, 6:00 AM EDT
Expired
Jun 4, 2011, 4:00 AM EDT
In force
22 hr
Issued by
NWS Marquette, MI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 2, 3:58 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 2, 3:58 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
358 PM EDT THU JUN 2 2011

.SHORT TERM /TONIGHT THROUGH FRIDAY/...

FROM THE HPC VIEWPOINT THE SLOWER NAM HAS GENERALLY BEEN
DISREGARDED...EVEN THOUGH IT HAS BEEN DOING THE BEST WITH INITIAL
CONDITIONS. AS A RESULT...WILL CONTINUE TO UTILIZE IT FOR THE
OVERNIGHT HOURS BEFORE SLOWLY DIMINISHING IT ALL TOGETHER.

WAA THIS AFTERNOON HAS RESULTED IN 850MB TEMPS WARMING FROM A CWA
AVERAGED 3.5C AT 12Z THIS MORNING TO 10 TO 12C ALONG THE WI BORDER
AND FAR WEST. NORTH CENTRAL AND EAST...850MB TEMPS HAVE BEEN ABLE TO
SLOWLY CLIMB TO 5C THIS AFTERNOON. THE MAIN CONCERN THIS PERIOD WITH
ALL THE WARM AND MOIST AIR CONTINUES TO BE THE POTENTIAL FOR POP UP
PULSE SHOWERS AND THUNDERSTORMS LATE TONIGHT INTO EARLY FRIDAY
/850MB WARM FRONT AND STRENGTHENING LLJ/. BY MID MORNING FRIDAY THE
ATMOS LOOKS TO BE MORE CAPPED...LIMITING THE POTENTIAL FOR CONTINUED
SHOWERS AND THUNDERSTORMS.

HEAVY RAIN AND HAIL LOOK TO BE THE MAIN THREATS...AS WELL AS STRONG
GUSTY WINDS. AT THIS POINT...IT LOOKS LIKE THE BEST CHANCE FOR
CONVECTION WILL BE OVER THE ARROWHEAD OF MN AND NORTHERN WI. STRONG
S-SW WINDS OF 25KTS WILL BE POSSIBLE JUST ABOVE THE SFC AND MIX DOWN
DURING THE AFTERNOON HOURS AS THE 40-50KT 850MB LLJ SHIFTS ACROSS
THE CWA. MODELS CONTINUE TO DIMINISH THE POTENTIAL
OVERNIGHT...LIMITING TO THE FAR WEST. HAVE FOLLOWED THIS TREND...AND
BACKED OFF EVEN MORE FROM OUR LIKELY CONVECTION WEST AND CENTRAL
OVERNIGHT INTO FRIDAY.

.LONG TERM 00Z SATURDAY ONWARD...

UPPER AIR PATTERN FORECAST TO HAVE THE UPPER LEVEL RIDGE AXIS ACROSS
THE UPPER GREAT LAKES 00Z SAT STRETCHING DOWN INTO THE SOUTHERN U.S.
WITH A CLOSED LOW OFF THE CA COAST AND A TROUGH INTO THE NORTHERN
PLAINS AND A CLOSED LOW AND TROUGH IN THE CANADIAN MARITIMES. THE
TROUGH IN THE NORTHERN PLAINS WILL HEAD EAST INTO THE UPPER GREAT
LAKES ON SAT AND PUSH DOWN THE RIDGE WITH TROUGHING INTO SOUTH
CENTRAL CANADA ON SUNDAY WITH STRONG WESTERLIES ACROSS THE UPPER
GREAT LAKES ON SUNDAY. 850-500 MB Q-VECTOR CONVERGENCE MOVES THROUGH
ON FRIDAY NIGHT WITH DEEPER MOISTURE MOVING OUT ON SATURDAY ALONG
WITH THE Q-VECTOR CONVERGENCE. GFS SHOWS THIS WELL AS DOES THE ECMWF
AND WILL USE A COMBO OF THESE TWO MODELS. DO NOT LIKE THE NAM AS IT
SEEMS TO SPLIT THE ENERGY FRI NIGHT AND GO DRY OVER THE CWA WHICH
DOES NOT SEEM REALISTIC GIVEN THE DYNAMICS AND DEEPER MOISTURE OVER
THE AREA. BEST CHANCE FOR PCPN APPEARS TO BE FRIDAY NIGHT OVER THE
FAR NORTH AND EAST WITH DEEPEST MOISTURE AND BEST DYNAMICS THERE.
WILL GO DRY FOR SATURDAY INTO SUNDAY AS WELL. NAM AND GFS BOTH TRY
TO BRING PCPN IN WITH A COLD FRONT THAT IS BISECTING AN AREA OF HIGH
PRESSURE WHILE THE ECMWF IS DRY. FEEL THAT THE ECMWF IS CORRECT AS
MOST TIMES WHEN A COLD FRONT IS BISECTING A SFC HIGH PRESSURE RIDGE
WITH MAIN FRONT WELL TO THE SOUTH...HARD TO GET ENOUGH MOISTURE WITH
THE NORTHWARD COLD FRONT THAT THIS FRONT REMAINS DRY AND IS MORE OF
A WIND SHIFT LINE MORE THAN ANYTHING. WILL GO WITH THIS SCENARIO FOR
NOW AND HOLD POPS OFF UNTIL SUNDAY EVENING WHEN A WARM FRONT STARTS
TO APPROACH THE AREA FROM THE SOUTH AND THE COLD FRONT SLOWLY SLIDES
DOWN FROM THE NORTH AND SETTLES OVER THE AREA FOR MON ONWARD. FOR
TEMPERATURES...DID NOT STRAY TOO MUCH FROM GOING FORECAST AS THEY
CONTINUALLY LOOKED PRETTY GOOD WITH A FEW MINOR TWEAKS HERE AND
THERE.

IN THE EXTENDED...GFS AND ECMWF SHOW A 500 MB RIDGE OVER THE
SOUTHERN U.S. WITH A CLOSED 500 MB LOW OFF THE CA COAST AND ANOTHER
OVER HUDSON BAY 00Z MON. THE 500 MB RIDGE BUILDS INTO THE UPPER
GREAT LAKES 00Z TUE WITH OUR AREA ON THE TOP OF THE RIDGE WITH
WESTERLIES GOING ACROSS THE AREA. PATTERN DOES NOT CHANGE MUCH FOR
00Z WED OR 00Z THU. WITH A WARM FRONT TO THE SOUTH AND A COLD FRONT
TO THE NORTH OF THE AREA AND ALSO WESTERLIES GOING ACROSS THE
AREA...LOOKS RATHER UNSETTLED AND WILL KEEP CHANCE POPS IN THE
FORECAST AS ANY LITTLE SHORTWAVE THAT COMES ALONG AND TOPS THE RIDGE
WILL KICK OFF SOME SHOWERS AND THUNDERSTORMS. WHAT THIS WILL MEAN IS
MORE HUMID AND WARMER WEATHER WILL MAKE A RETURN WITH TEMPERATURES
BEING ABOVE NORMAL. WENT CLOSE TO HPC GUIDANCE FOR TEMPERATURES AS
THESE LOOKED PRETTY REASONABLE.
&&

.AVIATION /FOR THE 18Z TAF ISSUANCE/...

SCT-BKN MID CLOUDS OVER MN AND CENTRAL WI WILL SLOWLY ROTATE NE
TOWARDS CMX AND SAW AROUND OR AFTER 23Z. EXPECT STRONGER S-SE WINDS
TO DEVELOP JUST ABOVE THE SFC OVERNIGHT...MIXING DOWN DURING THE
DAYLIGHT HOURS FRIDAY WITH GUSTS NEARING 30KTS. HAVE KEPT THE
POTENTIAL OF THUNDERSTORMS AT CMX...WITH THE MENTION OF CB AFTER 07Z
THROUGH THE REMAINDER OF THE FORECAST PERIOD. THE BEST CHANCE FOR
CONVECTION LOOKS TO BE WEST OF SAW UNTIL FRIDAY EVENING.
&&

.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...

HIGH PRESSURE OVER EASTERN LAKE SUPERIOR WILL BECOME CENTERED ACROSS
THE LOWER GREAT LAKES BY DAYBREAK FRIDAY. LOW PRESSURE ACROSS SOUTH
CENTRAL CANADA FRIDAY MORNING WILL DEEPEN SLIGHTLY OVER HUDSON BAY
FRIDAY NIGHT...ALLOWING A TROUGH TO SWEEP WEST TO EAST ACROSS THE
GREAT LAKES. THE POTENTIAL REMAINS FOR HIGHER PLATFORMS TO
EXPERIENCE GALE FORCE WINDS FRIDAY...MAINLY FROM MID AFTERNOON INTO
THE EARLY EVENING HOURS. HAVE HOISTED A GALE WARNING FOR MAINLY
NORTH CENTRAL LAKE SUPERIOR AS A RESULT. HIGH PRESSURE ACROSS THE
NORTHERN PLAINS SATURDAY AFTERNOON WILL WEAKEN SLIGHTLY AS IT
DOMINATES THE GREAT LAKES REGION THROUGH TUESDAY. LATE TUESDAY...AN
ADDITIONAL LOW WILL NEAR FROM THE NORTHERN AND CENTRAL PLAINS.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
  GALE WARNING FROM 11 AM TO 8 PM EDT FRIDAY FOR LSZ264-266.

LAKE MICHIGAN...
NONE.
&&

SHORT TERM...KF
LONG TERM...07
AVIATION...KF
MARINE...KF
Hazardous weather outlook, Jun 2, 3:55 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
355 PM EDT THU JUN 2 2011

MIZ001>007-009>014-084-085-031200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
355 PM EDT THU JUN 2 2011 /255 PM CDT THU JUN 2 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT WHICH WILL OVERSPREAD
WESTERN AND CENTRAL UPPER PENINSULA OVERNIGHT. SOME OF THE
THUNDERSTORMS WILL CONTAIN HEAVY RAINFALL IN THE FAR WEST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT. HEAVY
RAINFALL IS POSSIBLE. STRONGER STORMS ON FRIDAY COULD PRODUCE HAIL
UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS.

THERE IS A CHANCE OF MORE THUNDERSTORMS SUNDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF HEAVY RAINFALL AND HAIL WOULD BE GREATLY APPRECIATED.

LSZ162-240>251-263>267-031200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
355 PM EDT THU JUN 2 2011 /255 PM CDT THU JUN 2 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ALL NIGHT OVER THE WEST HALF OF
LAKE SUPERIOR AND AFTER MIDNIGHT OVER EASTERN LAKE SUPERIOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FREQUENT GALE FORCE GUSTS ARE EXPECTED OVER NORTH CENTRAL LAKE
SUPERIOR ON FRIDAY. SEE THE LATEST MARINE WEATHER STATEMENT AND THE
OPEN WATERS FORECAST FOR LAKE SUPERIOR FOR MORE DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. STRONGER
STORMS COULD PRODUCE LARGE HAIL AND STRONG GUSTY WINDS.

THERE IS A CHANCE FOR MORE THUNDERSTORMS SUNDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-031200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
355 PM EDT THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT.
STRONGER STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS.

THERE IS A CHANCE OF MORE THUNDERSTORMS SUNDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

07

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 5:02 AM EDTGale WatchMQT12 hr
Jun 2, 5:03 PM EDTGale WarningMQT24 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.